Alert archive / Missouri / Wind Chill Advisories in 2019

Wind Chill Advisory 2, NWS Springfield, MO

March 3, 201932 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind chill advisory at Mar 3, 2019, 3:17 AM CST for 32 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 3, 2019, 10:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2019, 3:17 AM CST (09:17 UTC)
In effect from
Mar 3, 2019, 10:00 PM CST
Expired
Mar 4, 2019, 10:00 AM CST
In force
12 hr
Issued by
NWS Springfield, MO
All 35 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS43 KSGF 030917
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
317 AM CST Sun Mar 3 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-031815-
/O.NEW.KSGF.WC.Y.0002.190304T0400Z-190304T1600Z/
/O.CON.KSGF.WW.Y.0014.000000T0000Z-190303T2100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, and Dogwood
317 AM CST Sun Mar 3 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CST MONDAY...

* WHAT...Snow will continue across the area through the morning
  hours. Total snow accumulations of four to locally five inches
  are possible from east central Kansas into central Missouri. 
  Areas along the I-44 corridor from Joplin to Springfield to 
  Rolla are expected to receive two to three inches. Very cold 
  wind chills expected tonight. Wind chills as low as 15 below 
  zero expected.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...For the Winter Weather Advisory, until 3 PM CST this 
  afternoon. For the Wind Chill Advisory, from 10 PM this 
  evening to 10 AM CST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute. The 
  cold wind chills could result in hypothermia if precautions 
  are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MOZ097-098-101>106-031815-
/O.CON.KSGF.WW.Y.0014.000000T0000Z-190303T2100Z/
Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Anderson, Noel, Goodman, South West City, 
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
317 AM CST Sun Mar 3 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow accumulations of up to two inches are possible along
  the Missouri Arkansas border region.

* WHERE...Portions of south central and southwest Missouri.

* WHEN...Until 3 PM CST this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

&&

$$
4 follow-up statements
490 
WWUS43 KSGF 031757
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
1157 AM CST Sun Mar 3 2019

...Wind Chill Advisory 10 PM this evening to 10 AM Monday...

.A very cold air mass will continue to push into the area tonight.
Low temperatures will dip into the single digits above zero and
will combine with northerly winds to produce wind chills in the
single digits to teens below zero.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-040600-
/O.CAN.KSGF.WW.Y.0014.000000T0000Z-190303T2100Z/
/O.CON.KSGF.WC.Y.0002.190304T0400Z-190304T1600Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, and Dogwood
1157 AM CST Sun Mar 3 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Wind chills of -10 to -15 are expected tonight.

* WHERE...Much of southeast Kansas and central, east central, 
  south central, southwest and west central Missouri.

* WHEN...From 10 PM this evening to 10 AM CST Monday.

* ADDITIONAL DETAILS...The cold wind chills could result in
  hypothermia if precautions are not taken. The accumulating snow
  has ended across the area. A few snow flurries will be possible
  this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MOZ097-098-101>106-031900-
/O.CAN.KSGF.WW.Y.0014.000000T0000Z-190303T2100Z/
Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Anderson, Noel, Goodman, South West City, 
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
1157 AM CST Sun Mar 3 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

The accumulating snow has ended over the area. A few snow flurries
will be possible this afternoon.

$$
739 
WWUS43 KSGF 032117
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
317 PM CST Sun Mar 3 2019

...Wind Chill Advisory 10 PM this evening to 10 AM Monday...

.A very cold air mass will continue to push into the area
tonight. Low temperatures will dip into the single digits above
zero and will combine with northerly winds to produce wind chills
in the single digits to teens below zero.

MOZ097-101>105-040930-
/O.EXA.KSGF.WC.Y.0002.190304T0400Z-190304T1600Z/
Howell-McDonald-Barry-Stone-Taney-Ozark-
Including the cities of Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola
317 PM CST Sun Mar 3 2019

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CST MONDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  10 below zero expected.

* WHERE...Portions of south central and southwest Missouri.

* WHEN...From 10 PM this evening to 10 AM CST Monday.

* ADDITIONAL DETAILS...The cold wind chills could result in
  hypothermia if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-040930-
/O.CON.KSGF.WC.Y.0002.190304T0400Z-190304T1600Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, and Dogwood
317 PM CST Sun Mar 3 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CST MONDAY...

* WHAT...Wind chills of 10 to 15 below are expected tonight.

* WHERE...Much of southeast Kansas and central, east central, 
  south central, southwest and west central Missouri.

* WHEN...From 10 PM this evening to 10 AM CST Monday.

* ADDITIONAL DETAILS...The cold wind chills could result in
  hypothermia if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
261 
WWUS43 KSGF 040758
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
158 AM CST Mon Mar 4 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>097-101>105-041600-
/O.CON.KSGF.WC.Y.0002.000000T0000Z-190304T1600Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-
Ozark-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Anderson, Noel, Goodman, South West City, 
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, and Wasola
158 AM CST Mon Mar 4 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 15 below 
  zero.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...Until 10 AM CST this morning.

* ADDITIONAL DETAILS...The cold wind chills could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
169 
WWUS43 KSGF 041556
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
956 AM CST Mon Mar 4 2019



KSZ073-097-101-MOZ055>058-066>071-077>083-088>097-101>105-041700-
/O.EXP.KSGF.WC.Y.0002.000000T0000Z-190304T1600Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-
Ozark-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Anderson, Noel, Goodman, South West City, 
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, and Wasola
956 AM CST Mon Mar 4 2019

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

Wind chill values have come up into the single digits below zero
which is above advisory criteria and the advisory will be allowed
to expire at 10 AM.  

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Mar 3, 3:08 AM CST, 9 minutes earlier.

Area forecast discussion, Mar 3, 3:08 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
308 AM CST Sun Mar 3 2019

.SHORT TERM...(Today and tonight)
Issued at 229 AM CST Sun Mar 3 2019

Snow was beginning across the region early this morning within
two distinct areas. One large area of light to moderate snow was
pushing east across Kansas, now entering western Missouri with
another, more narrow band extending east into the Springfield
area. With the exception of far southern Missouri, most locations
were in the middle to upper 20s with no warm air aloft. Therefore
snow remains the primary precip type and will accumulate given the
cold air at the surface.

There appears to be two main sources of lift/focus with this
system. A shortwave trough is moving east through Kansas at this
time, with a zone of 700mb frontogenesis generally across central
Kansas extending east to just south of KC. This appears to be the
area where the highest precip rates are occuring or are about to
occur. Also, our entire region is experiencing plenty of lift due
to a coupled upper level jet structure (Left exit region of
incoming jet and right entrance region of jet to our north). The
06Z SGF sounding revealed a pretty moist profile therefore dry air
is not a concern.

The generally theme/message for this morning/today is that this
will be a fairly quick moving system with some road impacts.
Overall, models are locking in on qpf amounts of 0.2-0.3in across
the northern CWA, to 0.05-0.1in across the rest of the cwa. Temps
will continue to fall through the day as colder air continues to
build in, therefore snow ratios will be on the increase from 12:1
initially to eventually 18:1 on average. The heaviest snowfall
amounts of 4 to locally 5 inches will occur in a band from extreme
southeast Kansas into the Nevada, Warsaw and Versailles areas.
This is generally where models favor that stronger FN forcing
persisting the longest. However the rest of the area will see
light to moderate snow through the morning hours with locations
along I-44 from Joplin, to Springfield to Rolla seeing about 2-3
inches. Locations further south along the Missouri/Arkansas border
will generally see a dusting to locally two inches. Gusty north
winds of 15-25mph will cause some blowing and drifting of
snowfall, as well as reducing visibilities at times this morning.
Most of the snowfall will be moving east of the region by early
afternoon.

A very cold airmass will build into the area tonight. Given an
expected snow pack (especially across the northern cwa), have gone
on the colder side of guidance for low temps with most places
reaching the lower single digits with the exception of south
central missouri. North winds will continue overnight with wind
chill values dropping into the -10 to -15 F range across a good
chunk of the area. The only fly in the ointment will be increasing
mid/high level cloud cover overnight, especially across the
southern part of the area, however confidence is still high
enough to issue a Wind Chill Advisory for areas generally north of
a Neosho to Ava to Salem line. Tweaks to this advisory are
possible later today, regardless this is a very cold airmass for
early March (see climate section below).

.LONG TERM...(Monday through Saturday)
Issued at 229 AM CST Sun Mar 3 2019

Northwest flow and cold temperatures are expected Monday into
Tuesday with well below average temps (highs in the 20s) continuing.
A mid level ridge begins to build into the area by Wednesday and
we may finally see temps rise above freezing. However another
system will be moving onshore into early Thursday and eventually
into the plains during the day. This will be our next chance for
precipitation. Another larger system will approach the area by the
weekend with additional precip chances. Temperatures will be
rising back to seasonal averages from late week into the weekend.
There could be some thunder potential by the weekend depending on
the eventual track of that system.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1142 PM CST Sat Mar 2 2019

A storm system is currently approaching the area therefore
conditions will drop well into MVFR range overnight into Sunday
morning. An area of light to moderate snow will spread into the
area generally after 08Z and last through the late morning hours.
Gusty northeast winds will reduce visibilities at times with
blowing snow possible. This could cause IFR conditions at times
and have a tempo group in for this. Heaviest snow rates will
occur from JLN and SGF and points north. Conditions should improve
by Sunday afternoon with VFR expected Sunday night.

&&

.CLIMATE...
Issued at 339 AM CST Sat Mar 2 2019

Here are some record low temperatures for the next few days.

Location      March 3    March 4    March 5
Springfield   -4 1943   -2 2002     2 1960
Joplin         0 2002    0 2002     6 1960
West Plains    2 2014    3 2002    -3 1960
Rolla/Vichy    1 2014   -4 2002    -7 1960

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until 3 PM CST this afternoon for
     MOZ055>058-066>071-077>083-088>098-101>106.

     Wind Chill Advisory from 10 PM this evening to 10 AM CST Monday
     for MOZ055>058-066>071-077>083-088>096.

KS...Winter Weather Advisory until 3 PM CST this afternoon for KSZ073-
     097-101.

     Wind Chill Advisory from 10 PM this evening to 10 AM CST Monday
     for KSZ073-097-101.

&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
CLIMATE...Burchfield
Hazardous weather outlook, Mar 2, 2:03 PM CST, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
203 PM CST Sat Mar 2 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
203 PM CST Sat Mar 2 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited excessive cold risk.
  Limited non thunderstorm wind risk.
  Elevated snow risk.

DISCUSSION...

A winter storm will bring snow late tonight and Sunday morning.
Snow is expected to spread west to east over the outlook area,
mostly after midnight. By 6 am, snow accumulation is expected to
range from under an inch along the Arkansas border to 2 to 4
inches over southeast Kansas into west central and central
Missouri.

Wind chill values will fall to around 10 degrees late tonight.
Some wind gusts of 25 to 30 mph are expected which will cause the
drifting of snow.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Snow will be ongoing Sunday morning, tapering off by early
afternoon. Total storm accumulation, including Saturday night's
snow, is expected to range from around two inches over far
southern Missouri to around five inches from east central Kansas
into central Missouri. Areas along the I-44 corridor are expected
to see three to four inches.

Extremely cold temperatures for this time of year are expected
early in the week. Overnight low temperatures will drop into the
single digits to around zero with wind chills ranging from minus
five to minus fifteen degrees at times Sunday and Monday nights.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

Nearby

Wind Chill Advisories in Missouri, 2019Wind Chill Advisories in Kansas, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.